1 doctor weighed in:

Why do paramedics keep shining a light in the eyes if the person has an overdosed ?

1 doctor weighed in
Dr. Gutti Rao
Internal Medicine - Hospital-based practice

In brief: To look at pupils

Any drug overdose especially narcotics, one should look at pupils which are usually small.
This gives us an idea what the overdosed drug is, and appropriately treat. Some medications cause the pupils dilated. Some examples marijuana, amphetamines.

In brief: To look at pupils

Any drug overdose especially narcotics, one should look at pupils which are usually small.
This gives us an idea what the overdosed drug is, and appropriately treat. Some medications cause the pupils dilated. Some examples marijuana, amphetamines.
Dr. Gutti Rao
Dr. Gutti Rao
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors